It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-24-2007, 05:37 AM   #1
Veteran
(female)
 
Join Date: Dec 2006
Posts: 365
Kel123 HB User
Not feeling well................

Hi all,

Well, I was finally put on plaquenil 200 mgs twice daily, diclofenc 75 mgs twice daily, folgard, and rozerem. I have been on the plaquenil 1 month now, and have seen a definite improvement of my swelling, and fatique. 2 nights ago, I had a very strange thing happen that scared me. I came home from work at midnight, took my meds, crawled in bed and started having pain come over my entire body. My right foot swelled, I couldn't move my toes, ankle or foot, couldn't walk. and I had arthritis pain and swelling in every joint in my fingers, wrists, hands, knees, and shoulders. I had a horrible headache, pain on my right side of my neck that radiated to my head, and numbness and tingling in my arms. I also had major pain when I took deep breaths. I woke my husband up and said I didn't feel good and something was really wrong. He fell back asleep. My right calf muscle was excruciatingly painful . The sheet was hurting my foot. When I hobbled out of bed, it took me 3 tries before I could go to the bathroom. I was so out of breath, and it hurt to breath. I went to my regular dr. who sent me to the hospital to get DVT dopplar us (negative) and she drew a bunch more blood (c3, c4, sed rate and others) she said she thought I had chostro something and that was why I couldn't breath. (inflamation of the cartilage) although I did nothing strenuous and didn't hurt myself to cause this. Yesterday afternoon, the pain was coming back so she gave me a scripts for steroids. (I just weaned off them 1 month ago) I have an appt today with the rheumy but feel like he is just gonna blow me off again. Looking at me, I don't look sick except the bags under my eyes. Now I am hobbling around because My knee hurts but no swelling. Most of my joints hurt still, but no swelling, and that is what he always looks for. (I am never swollen when I see him--go figure!) I am just in so much pain and it is really making me non-functional. I don't know if he can add something to my meds or change something. The difclofenac doesn't seem to help me at all. Can anyone relate to any of this. I am also having more muscle involvement and soreness than usual. I aslo went to the retinal specialist for the plaquenil eye exam and I told him my eyes were always blood shot. He looked in my eyes with a machine and said I am not producing tears which is causing the blood shot look, and that it goes along with auto-immune problems. My rheummy doesn't know what is going on with me and diagnosed me with undiff connective tissue disease. I guess I just needed to get this all off my chest. My husband doesn't seem to understand. It is very hard to be fine one minute, and not be able to walk 1/2 hour later with my whole body hurting. Also, my flares usually don't last long--a couple days usually, and I start feeling better. I had one where I felt aweful for 3 weeks, but I am getting them so much closer together--every few weeks--does anyone else experience this? My breathing problem is better today. Thanks for the input and reading this horribly long post.
Kelley

 
Sponsors Lightbulb
   
Old 05-24-2007, 12:13 PM   #2
Senior Veteran
(female)
 
Join Date: May 2003
Location: Virginia, USA
Posts: 2,354
BarbaraH HB UserBarbaraH HB UserBarbaraH HB UserBarbaraH HB User
Re: Not feeling well................

Hi -

Sound to me like some sort of allergic reaction since you were so affected all over just after taking your medicines. I suggest you call your pharmacist and ask if that's possible or if it was caused by taking the meds. at the same time - or what. I'm no doctor, tho.

I will say when I was first having the odd symptoms that lead to the lupus diagnosis, the 1st doctor I saw put me on Celebrex and within a day I felt better, but then my ankles, knees, and hips took turns swelling and my legs hurt so much I could only stand up for about 20 minutes at a time - then I had to sit and elevate my legs. I missed 3 weeks of work during which time I kept notes of what doctor said what (saw 4 doctors during these weeks), what medicine I was on, and how I felt. The 4th doctor was a rheumatologist and, as I'd done with the other doctors, I gave his office staff a copy of my up-to-date notes about me. This doctor actually read my notes and asked if it seemed to me that my symptoms all got worse after I took the Celebrex. Lo and behold - yes!

The reason was because Celebrex has a sufonamide in its chemical makeup and lots of people with lupus become allergic to sulfa. Who knew? Prior to this, I had no known allergies.

Perhaps this a clue to your problems? Hope so!

I do suggest you have your DH read up on lupus. It is SO ANNOYING to look healthy and be so tired you can't see straight but those who love you don't understand.

If you're spending much time outside in the sunshine, that worsens all symptoms for many people with lupus. Wear SPF 45+ sunscreen and cover up with a hat and clothes. Try to stay out of the sun between 10am and 4pm. See if those changes help.

Wishing you well - Barbara
__________________
Betty

 
Old 05-24-2007, 01:57 PM   #3
Veteran
(female)
 
Join Date: Dec 2006
Posts: 365
Kel123 HB User
Re: Not feeling well................

Barbara,

Thank you for the response. I really didn't think much of it possibly being an allergic reaction to the meds. I have been on all of these meds for the past month with no other episodes like that except for my normal arthritis and fatigue flares. I will definitely keep an eye on that possibility. I saw the rheumatologist today and told him of my continuous flares and not feeling well. He decided to put me back on steroids tapering down to the lowest amt that keeps the flares under control. As much as I don't want to be on steroids, I am welcoming the chance to feel better and lead more of a normal life. He is also putting me on a calcium supplement. This auto-immune stuff is so confusing and hard to deal with. On paper, I look good except my high ANA (320, 640 and 1280 speckled) I also have raynauds and some signs of srjogens. I told my rheumy today that I appreciate the fact that he is taking my symptoms seriously even though I don't have all the blood work to support how I feel. I know that it is not normal for a 34 year old to feel the way that I do on a daily basis. I am hoping that once the plaquenil really kicks in, I can get off the steroids. He wants me to give the plaquenil at least until August to take full effect. Thank you for the advice. I do use lots of sunscreen and do notice a very fatigued and wiped out feeling from being out in the sun. Whether this is part of my illness, I do not know but will treat it as such for now.
Thanks again,
Kelley

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Feeling a little low--The living alone after THR blues. Larimergirl Knee & Hip Problems 9 03-17-2011 01:43 PM
acid reflux - getting that stuck feeling xxfallingstar Acid Reflux / GERD 37 03-26-2010 08:52 PM
Best Description: Off-balance/ "Un-wound" feeling NYCman Anxiety 4 09-29-2009 04:31 PM
Feeling miserable Albertagirl Multiple Sclerosis 5 01-11-2009 02:18 PM
Feeling hopeless k2626 Brain Tumors 19 11-04-2008 11:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (173), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:31 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!